MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 75mm abdominal aortic aneurysm.It was reported that during the index procedure, the physician extended into the right iliac limb with and endurant limb and ballooned the area.Contrast injection was injected and it showed a significant blush filling the right common and internal iliac arteries.As per the physician, the cause of the event is a type iiib endoleak due to a hole in the stent graft fabric from calcium in the right common iliac artery.The physician did not believe it was a type ib endoleak.Intervention was performed with the implantation of a 16x10x156 non mdt stent into the external iliac limb to resolve the endoleak.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Film analysis summary: the reported endoleak was confirmed; however, the exact source/cause of the endoleak could not be determined from videos returned.Pre-implant ct¿s were not provided; therefore, a comprehensive assessment of the patient¿s anatomy could not be performed.Additional films during implant, including stent graft deployment and ballooning, were also not available for review.Endoleak interrogation via selective angiograms (injecting from different levels within the stent graft) to help determine the source and rule out other potential endoleak sources was not seen, and only a single imaging view point (a-p) was observed in the films provided; thereby, making determination of the endoleak difficult.Analysis of the returned videos did not reveal any out of specification stent graft integrity issues.While a type iii fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8649129
Report Number9612164-2019-02060
Device Sequence Number11272469
Product Code MIH
UDI-Device Identifier00643169467637
UDI-Public00643169467637
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2019
Initial Date Received by Manufacturer 05/19/2019
Supplement Date Received by Manufacturer06/04/2019
08/16/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/27/2019
09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight70